Doctor insights on:
Medicine For Vulvodynia
Many Treatments: Vulvodynia is a disorder of pain which can consist of burning, shooting, itching, or throbbing pain of the vagina. It has no known etiology and is a diagnosis of exclusion (other problems must be ruled out). Unfortunately, there is no fda approved treatment. At home, you can try sitz baths and lubricants for sex. However, i urge you to see your gynecologist or urogynecologist for options. ...Read more
You'll know: Vulvodynia is a medical term for stating that a woman's vulva is painful. There are four main categories involved with diagnosing vulvodynia. It can be a very frustrating symptom for women. Finding a compassionate doctor who will thoroughly evaluate & treat vulvodynia can be difficult for woman with this symptom. Even with thorough diagnosis & treatment, symptoms may improve but persist. ...Read more
Possibly: Vulvodynia is a term used to describe any chronic pain condition of the vulvar area. It sometimes happens together with IC/PBS making it difficult to tell which condition is causing the symptoms, especially if there is pelvic floor dysfunction as well. A doctor with experience in vulvodynia should be able to help. There's a list of providers on www.nva.org if your usual doctors aren't sure. ...Read moreSee 1 more doctor answer
Get a gynae exam: Vulvodynia is persistent pain around the vulva when the vulva usually looks normal and there's no obvious cause for the pain. Bleeding and cuts suggests there's another cause for your vulvar pain, other than true vulvodynia. There are quite a few possibilities. Suggest see a gynaecologist to help you sort out what's going and get the most effective treatment. Good luck! ...Read moreSee 1 more doctor answer
Calendula cream: Calendula cream is available over the counter and may be helpful in some people. Often vulvodynia is a nerve irritation problems so low dose oral medications like tricyclic antidepressants and gabapentin are often more helpful than creams. Also physical therapy can be very helpful if you find a physical therapist skilled in treatment of vulvodynia. ...Read more
If my vulvodynia becomes worst only after menstruating, what could be the underlying cause of it and what should I do?
My friend suspectas vulvodynia vestibulitis syndrome - as symptom suggest this. What can you tell me about this syndrome?
Underdiagnosed: vulvodynia is a under-diagnosed cause of vaginal pain, particularly at the entrance to the vagina. it can severely affect a woman's sexual function and is somewhat difficult to treat, but if combined with physical therapy and a gynecological specialist, it can be treated ...Read more
Many Treatments: Vulvodynia is a complex pain disorder which can consist of burning, shooting, itching, or throbbing pain of the vagina. It has no known etiology and is a diagnosis of exclusion (other problems must be ruled out). The treatments can consist of physical therapy, diazepam, trigger point injections, topical anesthesia, antidepressants, and surgery. Unfortunately, there is no fda approved treatment. ...Read moreSee 1 more doctor answer
Not true: All gynecology specialists are very familiar , 16% of females suffer , no identifiable pathology , every test will be normal , no explainable etiology , yet woman suffer intractable pains , and doctors are helpless . If you are one of the victim , go to a specialized place , maintain intense hygiene , wear cotton under wear , nothing at night , and lubricants to vagina , hope you will feel better. ...Read more
Can happen: As aboveGet a more detailed answer ›
Will it my vulvodynia go away over time since I am a teen? (related to hormonal fluctuations due to puberty?)
Referrals: You can see your ob-gyn physician first; they are trained to helpl this condition and some also specifically study vulvodynia. The national vulvodynia association would also be a place to find good information and get a list of referral sources -- you need to join though. https://www.nva.org/ also the book, "when sex hurts: a woman's guide to banishing seuxal pain" by goldstein is helpful. ...Read more
Can vulvodynia be cured? Can it be cured in 1wk. can't use tampons. Can tampons cause vulvodynia? Will numbing cream hyontinse idk howto spell cure it
Heard Effexor (venlafaxine) is good to treat vulvodynia. Been on it for yrs, 150 mg with no help at all. How could i get this condition while on effexor (venlafaxine)? Any ideas?
Vulvodynia: Great questions about effexor, which indeed can help some women with vulvodynia. It's not a standalone treatment though, and isn't preventative or curative. No single agent has found to help a majority of women, and a trial of multiple medications is usually needed. Others include elavil, norpramin, topical anesthetics, gabapentin, lyrica, (pregabalin) cymbalta, tramadol, tegretol, and estrogens. ...Read more
I have this intense burning feeling on the outside of my vagina is it Vulvodynia or an infeccion? i just have burning
Female Pain: Pain of the skin around the female private area is typically labial pain. This might occur with yeast infection, which causes burning/itching/redness, allergic reactions (such as to sanitary pads or chemicals), post-coital pain, reaction to semen, post-trauma such as horseback riding/bicycles, or if more localized can be in-grown hairs or cysts. If not improved, you should see your gynecologist. ...Read more
I have vulvodynia and I need something for the pain. Can I use local anesthetic? Is it safe to use daily?
Can pudendal nerve block treat vulvodynia? If not, and all medication has failed, is there a surgical solution?
I have vestibulitis(provoked vulvodynia) i can't sit ,I can't wear underwer,everything touch there gives burning,can I use botox injection in vestibul?
Why am i spotting after sex? I am a hysterectomy patient with vulvodynia and was wondering if that and the spotting are associated.
What are the chances of getting vulvodynia from being on lo loestrin fe for five months studies show there is a correlation with this?
I'm on amitriptyline(10mg)@night for vulvodynia. It's been 3 weeks and I noticed tonight I'm very emotional and crying a lot. Could it be too strong?
Unlikely: Amitriptyline is a tricyclic anti-depressant, that is sometimes used at low doses to treat pain smptoms, like urs. Though 10mg is a very small dose, and thus the med is unlikely to b effective as an anti-depressant at that dose, its even less likely 4 it 2 cause depression, mood lability,or crying. because everyone is different, always discuss ur meds & any new symptoms with your doctor. ...Read more
Vul;vodynia: Not usually affecting the foot; however there may be a co-morbid disc problem that inflicts pain to the foot. ...Read more
I have been having pain in external genitalia for 2 years especially after applying pressure . I don't have any infection and everything looks normal so I think it's vulvodynia. Does vulvodynia ever go away? Can it be treated?
I have vulvodynia and someone suggested medical marijuana because i'm taking gabapentin and it's not helping. Would that be a better option?
Marijuana: I see that you're in georgia, where marijuana is not legal. "medical" marijuana would be problematic for you in that case. If your current medications are not helping your vulvodynia, you need to tell your doctor and work towards something that provides relief. Please discuss your ideas with your physician so that you can have a full conversation about them. ...Read more
I have vulvodynia. After I move my bowels I often have a burning sensation around my anus and my vagina. Is that associated or unrelated to my vdynia?
Vulvodynia: May be. Due to dysfunctional contractions/spasm/ neuropathy . discuss PT exercises or biofeedback. Also check for yeast infection which seems to be associated with vulvodynia, and is assocaited with Gi disturbance. . http://www.nichd.nih.gov/health/topics/vulvodynia/conditioninfo/Pages/treatments.aspx http://www.ncbi.nlm.nih.gov/pubmed/18981976 ...Read more
Can elavil (amitriptyline) cause your hair to fall out? I'm taking it for vulvodynia and my hair is thinning and i see it all over the floor in my home.
It's not likely : That Elavil (amitriptyline) is causing ur hair loss. It's not known even among the rare side effects. However, please go back as soon as u can 2 the doctor who prescribed it 2 u 2 discuss the hair loss issue & Elavil (amitriptyline) concern 2 have it checked up. S/he might refer you to a dermatologist consultation for further evaluation & help. Take care and best wishes. ...Read moreSee 1 more doctor answer
What is a typical time frame for healing pelvic floor problems with physical therapy that are causing vulvodynia?
8 weeks: However scar tissue can be painful permanently. Can improve up to one year. ...Read more